Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 125, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 14, 2001, 2:58 PM CDT for Wilcox County, Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 2:58 PM CDT (19:58 UTC)
- Expired
- Jun 14, 2001, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wilcox County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:05 PM CDT | Thunderstorm Wind 55 E | Sunny South, AL | Several trees were reported down along State Road 5 after strong thunderstorms moved through the area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 141959
SVRMOB
ALC131-142045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT THU JUN 14 2001
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILCOX COUNTY IN SOUTHWEST ALABAMA
* UNTIL 345 PM CDT
* AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTH OF PINE HILL...MOVING NORTHEAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KIMBROUGH...SHEPPARD BY 310 PM CDT
YELLOW BLUFF...ANNE MARIE BY 315 PM CDT
COAL BLUFF BY 320 PM CDT
ROCKWEST BY 340 PM CDT
STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY
WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3200 8765 3186 8759 3205 8691 3204 8716
3220 8738What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:17 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 14, 11:17 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1117 AM CDT THU JUN 14 2001 KMOB RADAR REALLY STARTING TO LIGHT UP THIS AM WITH NO CAP IN PLACE AND PRECIPITABLE WATERS NEAR TWO INCHES. QUICK LATE MORNING UPDATE TO INCREASE CHANCE OF PRECIP TO LIKELY ALL ZONES (EXCEPT COASTAL BREAK) AND MENTION SOME STRONG STORMS POSSIBLE...MAIN THREAT BEING GUSTY SURFACE WINDS TO 45 MPH. PERIODS OF HEAVY RAIN ALSO LIKELY GIVEN TROPICAL AIR MASS. NO CHANGES TO TEMPERATURES/WINDS. UPDATE OUT SHORTLY. /22 UPDATED PRELIMINARY NUMBERS... MOB 90 75 89 73 / 40 20 30 20 PNS 89 75 89 75 / 40 20 20 20 DTS 86 78 86 76 / 40 20 20 20 GZH 90 71 90 70 / 60 20 30 30 2R0 90 72 89 68 / 60 20 40 30 61A 90 71 90 68 / 60 20 40 30 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:50 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 25 min |
| Jun 14, 1:14 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 46 min |
| Jun 14, 1:34 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Monroe | 41 min |
| Jun 14, 1:50 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 25 min |
| Jun 14, 1:57 PM CDT | Tornado Warning | MOB | Choctaw | 48 min |
| Jun 14, 2:04 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 26 min |
| Jun 14, 2:16 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 44 min |
| Jun 14, 2:35 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Marengo | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.